Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 344, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 6, 2012, 5:40 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 5:40 PM EDT (21:40 UTC)
- Expired
- Sep 6, 2012, 6:32 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:10 PM EDT | TSTM WND DMG | 4 Sse Princeton, NC | ONE TREE BLOWN DOWN ALONG OAKLAND CHURCH ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS52 KRAH 062140
SVRRAH
NCC101-163-191-062245-
/O.NEW.KRAH.SV.W.0344.120906T2140Z-120906T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BENSON...OR 15 MILES SOUTHWEST OF
SMITHFIELD...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON GROVE...
GRANTHAM...
MAR-MAC...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 328 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3526 7787 3516 7796 3519 7801 3517 7807
3518 7816 3511 7817 3517 7863 3518 7864
3520 7865 3520 7863 3530 7858 3533 7853
3539 7858 3545 7840 3549 7798 3541 7787
TIME...MOT...LOC 2140Z 264DEG 19KT 3533 7846
$$
MWS3 follow-up statements
829
WWUS52 KRAH 062158
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT THU SEP 6 2012
NCC101-163-191-062245-
/O.CON.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
558 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN SAMPSON...WAYNE AND SOUTHERN JOHNSTON COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH
OF NEWTON GROVE...OR 12 MILES SOUTH OF SMITHFIELD...MOVING EAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOBBTON...GRANTHAM...
PRINCETON...MOUNT OLIVE...MAR-MAC...WALNUT CREEK...GOLDSBORO...ELROY
AND BROGDEN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3526 7787 3516 7796 3519 7801 3517 7807
3518 7816 3511 7817 3517 7863 3518 7864
3520 7865 3520 7863 3530 7858 3533 7853
3539 7858 3545 7840 3549 7798 3541 7787
TIME...MOT...LOC 2157Z 264DEG 19KT 3534 7835
$$
MWS202
WWUS52 KRAH 062224
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT THU SEP 6 2012
NCC101-163-191-062245-
/O.CON.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
624 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN SAMPSON...WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 11 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOOBBTON...
MAR-MAC...BROGDEN...WALNUT CREEK...GOLDSBORO AND ELROY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3516 7796 3519 7801 3517 7808 3518 7816
3511 7817 3517 7863 3519 7865 3528 7858
3530 7858 3533 7833 3545 7822 3549 7798
3541 7787 3526 7787
TIME...MOT...LOC 2223Z 280DEG 24KT 3528 7820
$$
MWS548
WWUS52 KRAH 062232
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT THU SEP 6 2012
NCC101-163-191-062242-
/O.CAN.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
632 PM EDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.
LAT...LON 3516 7796 3519 7801 3517 7808 3518 7816
3511 7817 3517 7863 3519 7865 3528 7858
3530 7858 3533 7833 3545 7822 3549 7798
3541 7787 3526 7787
TIME...MOT...LOC 2232Z 280DEG 24KT 3527 7813
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:54 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 6, 2:54 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 254 PM EDT THU SEP 6 2012 .SYNOPSIS... A WEAKENING COLD FRONT WILL DRIFT INTO CENTRAL NORTH CAROLINA THIS AFTERNOON BEFORE BECOMING NEARLY STATIONARY TONIGHT. THE FRONT WILL DISSIPATE FRIDAY. A STRONG COLD FRONT WILL APPROACH NORTH CAROLINA SATURDAY. DRY AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT LATE SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 252 PM THURSDAY... THROUGH TONIGHT: SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL NC THIS AFTERNOON...MAINLY ALONG AND NORTH OF I-85...WHERE THE SURFACE BOUNDARY IS LOCATED. THERE IS A CHANCE THAT AN ISOLATED SEVERE STORM MAY DEVELOP...BUT FOR THE MOST PART EXPECT HEAVY RAIN WITH THIS ROUND OF CONVECTION. MUCAPE VALUES THIS AFTERNOON ARE IN THE 1500-2000 J/KG RANGE...HOWEVER THERE IS LITTLE WIND SHEAR TO WORK WITH. THE BEST LOW-LEVEL LAPSE RATES ARE ALONG THE NC COAST. THE SURFACE TROUGH AND ASSOCIATE CONVECTION SHOULD SLOWLY MOVE SOUTH THROUGH THE AREA THIS EVENING...SETTLING ALONG THE NC COAST LATER TONIGHT/EARLY FRIDAY MORNING. HAVE INCREASED PRECIP CHANCES THIS EVENING TO LIKELY ALONG THE NC/VA BORDER WHERE STORMS HAVE DEVELOPED...AND KEPT LIKELY POPS IN THAT GENERAL VICINITY THROUGH 01Z. EXPECT IMPROVING CONDITIONS FROM NW TO SE AS NOCTURNAL STABILIZATION OCCURS...AND SHOWERS TO BE LIMITED TO THE SOUTHEAST ALONG THE SURFACE TROUGH FRIDAY MORNING. OVERNIGHT LOWS IN THE MID 60S NW TO NEAR 70 SE. FRIDAY AND FRIDAY NIGHT: THE SURFACE TROUGH IS EXPECTED TO STALL ALONG THE NC COAST THROUGH FRIDAY...YIELDING A SLIGHT CHANCE FOR WIDELY SCATTERED SHOWERS AND STORMS TO DEVELOP ACROSS THE EASTERN HALF OF THE AREA...WITH BEST CHANCES FARTHER EAST. RIDGING TO THE WEST WILL LIKELY KEEP THE WESTERN HALF OF THE AREA DRY FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SOME SHOWERS TO DEVELOP ACROSS THE FAR NW BEFORE SUNRISE SATURDAY AHEAD OF THE COLD FRONT APPROACHING THE AREA. HIGH TEMPS IN THE UPPER 80S TO NEAR 90...WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S FROM NW TO SE. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 245 PM THURSDAY... AS A FAIRLY DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT APPROACH AND MOVE THROUGH THE AREA THIS WEEKEND...DECENT RAIN CHANCES WILL RETURN TO THE REGION FOR SATURDAY. THERE ARE STILL SOME MINOR TIMING ISSUES...BUT MODELS ARE IN GENERAL AGREEMENT WITH THE COLD FRONT MOVING THROUGH THE AREA LATE SATURDAY INTO SUNDAY. THEREFORE...WILL SHOW INCREASING PRECIP CHANCES FROM WEST TO EAST SATURDAY INTO SATURDAY NIGHT AS A PREFRONTAL TROUGH INTERACTS WITH A VERY MOIST AIR MASS (PWATS EXCEEDING 2 INCHES)...WITH PRECIP ENDING FROM WEST TO EAST OVERNIGHT...BRINGING MOSTLY DRY CONDITIONS TO THE FORECAST AREA BY SUNDAY MORNING. EVEN THOUGH THE BEST FORCING IS PROGGED TO REMAIN NORTH OF THE AREA...BULK SHEAR OVER OUR AREA IS EXPECTED TO BE ON THE ORDER OF 30-40 KNOTS AND WEAK TO MODERATE INSTABILITY IS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. THE MAIN ISSUE WITH REGARD TO A SEVERE THREAT WILL BE THE ULTIMATE TIMING OF THE PRECIP AS THE NAM BRINGS IN THE MAIN LINE DURING PEAK HEATING AND THE SLIGHTLY SLOWER GFS AND ECMWF SHOW THE MAIN BAND OF SHOWERS AND THUNDERSTORMS COMING THROUGH DURING THE EVENING HOURS. NEVERTHELESS...WILL CONTINUE TO MAKE MENTION OF A FEW STRONG TO SEVERE STORMS WITH THE PRIMARY THREAT OF DAMAGING WIND IN THE HWO. ONE LAST DAY OF ABOVE NORMAL TEMPS ARE EXPECTED BEFORE THE FRONT MOVES THROUGH...WITH HIGH TEMPS GENERALLY IN THE MID/UPPER 80S TO NEAR 90 DEGREES. OVERNIGHT LOWS WILL DEPEND ON HOW QUICKLY THE PRECIP MOVES OUT AND SOME DRIER AIR IS ABLE TO FILTER INTO THE REGION...BUT FOR NOW WILL TREND LOWS FROM THE LOW 60S (MAYBE EVEN A FEW UPPER 50S) ACROSS THE NORTHWEST TO MID/UPPER 60S FURTHER SOUTH AND EAST. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... FAIR WEATHER CONDITIONS ARE EXPECTED FOR THE ENTIRE LONG TERM PERIOD AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT MOVE IN BEHIND THE STRONG UPPER TROUGH/SURFACE COLD FRONT. THIS WILL RESULT IN A PROLONGED PERIOD OF DRY...MUCH COOLER AND LESS HUMID CONDITIONS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AND MORE FALL-LIKE TEMPERATURES WILL PREVAIL...WITH HIGHS EXPECTED TO BE IN THE UPPER 70S TO LOWER 80S...AND OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 DEGREES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... 24-HR TAF PERIOD: SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA OVER THE PAST HOUR OR SO. STORMS ARE POSSIBLE AT ALL TAF SITES... THOUGH PRIMARILY AT THE GSO/RDU/RWI TERMINALS BETWEEN 18Z THIS AFTERNOON AND 03Z FRIDAY. WITH THE EXCEPTION OF WHERE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP...EXPECT MAINLY VFR CONDITIONS THIS AFTERNOON. LIGHT WINDS AND CLEARING SKIES OVERNIGHT EXPECT SUB-VFR FOG TO DEVELOP BETWEEN 06Z AND 12Z FRIDAY. EXPECT VFR CONDITIONS AFTER SUNRISE FRIDAY THROUGH THE END OF THE TAF PERIOD. LOOKING AHEAD: ASIDE FROM A LOW PROBABILITY OF ISOLD CONVECTION AT THE FAY/RWI TAF SITES FRIDAY AFTERNOON...EXPECT VFR CONDITIONS TO PREVAIL. MVFR/IFR CEILINGS WILL BE POSSIBLE BY SUNRISE SATURDAY MORNING AS SOUTHERLY LOW-LEVEL FLOW STRENGTHENS AHEAD OF AN APPROACHING FRONT. ADVERSE AVIATION CONDITIONS WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON INTO SUNDAY MORNING AS A DEEP UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT PROGRESS EAST THROUGH THE CAROLINAS. EXPECT DRY/VFR CONDITIONS TO RETURN IN THE WAKE OF THE FRONT SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM....KC SHORT TERM...KRR LONG TERM...KRR AVIATION...KC/VINCENT
Hazardous weather outlook, Sep 6, 12:45 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1245 PM EDT THU SEP 6 2012 NCZ008>011-025>028-040>043-075>078-084>086-088-089-071645- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1245 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE TRACKS EAST ACROSS THE REGION. A FEW ISOLATED STORMS MAY BE STRONG TO SEVERE. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING A STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT SATURDAY AFTERNOON AND EVENING. NCZ007-021>024-038-039-073-074-083-071645- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 1245 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING A STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT SATURDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 6, 4:50 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU SEP 6 2012
NCZ076-077-062100-
HARNETT-LEE-
450 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 500 PM EDT...
AT 450 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF SANFORD...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN LEE
COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3543 7919 3555 7923 3556 7922 3557 7923
3556 7920 3558 7920 3563 7912 3562 7908
3556 7903 3553 7897 3558 7892 3553 7875
3536 7891
TIME...MOT...LOC 2050Z 271DEG 23KT 3556 7912
MWSLocal storm report, Sep 6, 4:52 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 5 SSW ROLESVILLE 35.87N 78.50W
09/06/2012 M1.75 INCH WAKE NC TRAINED SPOTTER
1.75 INCHES FELL IN 30 MINUTES ON ARDEN BRANCH LANE
&&
EVENT NUMBER RAH1200923
KRRLocal storm report, Sep 6, 4:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN CHAPEL HILL APT 35.94N 79.08W
09/06/2012 M2.41 INCH ORANGE NC ASOS
FELL WITHIN PAST HOUR AND HALF AND STILL RAINING
&&
EVENT NUMBER RAH1200924
KRRLocal storm report, Sep 6, 4:59 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HEAVY RAIN 4 SW RALEIGH 35.77N 78.68W
09/06/2012 M1.16 INCH WAKE NC NWS OFFICE
FELL IN 30 MINUTES... STILL RAINING
&&
EVENT NUMBER RAH1200925
KRRLocal storm report, Sep 6, 5:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 3 SE RALEIGH 35.78N 78.61W
09/06/2012 WAKE NC 911 CALL CENTER
ROAD CLOSURE DUE TO HIGH WATER NEAR THE INTERSECTION OF
RALEIGH BLVD AND NEW BERN AVE. ALSO RECEIVING REPORTS OF
VEHICLES STALLED IN FLOODED ROADWAYS IN THE SAME GENERAL
AREA.
&&
EVENT NUMBER RAH1200926
NPSpecial weather statement, Sep 6, 5:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU SEP 6 2012
NCZ042-077-078-089-062230-
HARNETT-JOHNSTON-SAMPSON-WAYNE-
534 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE
AND JOHNSTON COUNTIES THROUGH 630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNN...OR ABOUT 15 MILES EAST OF LILLINGTON...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHERN
JOHNSTON COUNTY RURAL WESTERN WAYNE COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3524 7862 3525 7864 3538 7868 3553 7818
3540 7812 3524 7810 3521 7863
TIME...MOT...LOC 2134Z 256DEG 14KT 3532 7855
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:18 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 57 min |
| Sep 6, 1:37 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 53 min |
| Sep 6, 2:24 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Vance, Warren | 96 min |
| Sep 6, 2:39 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Sep 6, 3:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Sep 6, 4:05 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 3 hr |
| Sep 6, 4:22 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Sep 6, 4:22 PM EDT | Flash Flood Warning | RAH | Orange | 2 hr |
| Sep 6, 4:29 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 3 hr |
| Sep 6, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 60 min |
| Sep 6, 4:43 PM EDT | Special Weather Statement | RAH | Chatham | 17 min |
| Sep 6, 4:50 PM EDT | Special Weather Statement | RAH | Lee | 10 min |
| Sep 6, 5:34 PM EDT | Special Weather Statement | RAH | Johnston | 56 min |
| Sep 6, 6:37 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Sep 6, 7:23 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Sep 6, 7:43 PM EDT | Flash Flood Warning | RAH | Cumberland | 76 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.